Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 7, NWS Medford, OR

February 15, 2014

NWS Medford, OR issued this gale warning at Feb 15, 2014, 6:02 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 6:02 PM PST (02:02 UTC)
Expired
Feb 15, 2014, 9:12 PM PST
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WHUS76 KMFR 160202
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
602 PM PST SAT FEB 15 2014

...VERY STRONG WINDS AND VERY STEEP SEAS INTO MONDAY...

.WINDS AND SEAS WILL EASE RAPIDLY THIS EVENING. THEN EXPECT A
BRIEF BREAK BETWEEN SYSTEMS TONIGHT WITH SEAS REMAINING HIGH
BEFORE STRONG GALES CAUSE AN ADDITIONAL RISE IN SEAS SUNDAY
AFTERNOON INTO MONDAY.

PZZ370-161515-
/O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/
/O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.NEW.KMFR.GL.W.0007.140216T0202Z-140216T0600Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140216T1600Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
602 PM PST SAT FEB 15 2014

...STORM WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM
PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS
IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. 

* SEAS: 15 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH GALES 10 TO 20 NM FROM SHORE WITH GUSTS OF 45 KT
  THIS EVENING. WINDS WILL THEN EASE LATER THIS EVENING. GALES
  WILL DEVELOP AGAIN SUNDAY MORNING AND PERSIST INTO MONDAY.

* AREAS AFFECTED: THE ENTIRE MARINE ZONE WILL BE AFFECTED BUT 
  THE STRONGEST WINDS AND HIGHEST SEAS ARE WITHIN 30 NM FROM 
  SHORE THROUGH THIS EVENING. THE STRONGEST WINDS AND HIGHEST 
  SEAS ON SUNDAY AND MONDAY WILL BE IN THE NORTHERN PORTION. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-161515-
/O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/
/O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.NEW.KMFR.GL.W.0007.140216T0202Z-140216T0600Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
602 PM PST SAT FEB 15 2014


...STORM WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING
REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING REMAINS
IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH GALES WITH GUSTS UP TO 45 KT. WINDS ARE EXPECTED TO
  EASE THIS EVENING...BUT GALES WILL DEVELOP AGAIN SUNDAY MORNING
  AND PERSIST INTO MONDAY.

* AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY VERY STEEP
  SEAS. GALES ARE EXPECTED NORTH OF CAPE ARAGO AND BEYOND 5 NM
  FROM SHORE...WITH SMALL CRAFT ADVISORY WINDS IN ALL OTHER
  AREAS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-161515-
/O.CAN.KMFR.GL.W.0005.000000T0000Z-140216T0200Z/
/O.CAN.KMFR.SR.W.0003.000000T0000Z-140216T0200Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
602 PM PST SAT FEB 15 2014


...GALE WARNING IS CANCELLED...
...STORM WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...


THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM
WARNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING
REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY. 

* SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS ARE
  EXPECTED TO EASE THIS EVENING. GALES WILL DEVELOP AGAIN SUNDAY
  MORNING AND PERSIST INTO MONDAY.

* AREAS AFFECTED: ALL AREAS CAN EXPECT VERY STEEP AND HAZARDOUS
  SEAS AND SMALL CRAFT WINDS. WINDS WILL BE WEAKER SOUTH OF GOLD
  BEACH AND WITHIN 10 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR
1 follow-up statement
913 
WHUS76 KMFR 160512
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
912 PM PST SAT FEB 15 2014

...VERY STRONG WINDS AND VERY STEEP SEAS INTO MONDAY...

.WINDS AND SEAS WILL EASE RAPIDLY THIS EVENING. THEN EXPECT A
BRIEF BREAK BETWEEN SYSTEMS TONIGHT WITH SEAS REMAINING HIGH
BEFORE STRONG GALES CAUSE AN ADDITIONAL RISE IN SEAS SUNDAY
AFTERNOON INTO MONDAY.

PZZ370-161815-
/O.CAN.KMFR.GL.W.0007.000000T0000Z-140216T0600Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140216T1600Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
912 PM PST SAT FEB 15 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 AM
PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM
PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO
10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 8 AM PST SUNDAY. 

* SEAS: 15 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH AT AROUND 25 KT WITH GUSTS UP TO 35 KT. WINDS WILL
  EASE LATER OVERNIGHT. GALES WILL DEVELOP AGAIN SUNDAY MORNING
  AND PERSIST INTO MONDAY.

* AREAS AFFECTED: THE ENTIRE MARINE ZONE WILL BE AFFECTED BUT 
  THE STRONGEST WINDS AND HIGHEST SEAS ARE WITHIN 30 NM FROM 
  SHORE THROUGH THIS EVENING. THE STRONGEST WINDS AND HIGHEST 
  SEAS ON SUNDAY AND MONDAY WILL BE IN THE NORTHERN PORTION. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-161815-
/O.CAN.KMFR.GL.W.0007.000000T0000Z-140216T0600Z/
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
912 PM PST SAT FEB 15 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE
WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM
PST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO
10 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 10 AM PST MONDAY. 

* SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH AT AROUND 25 KT WITH GUSTS UP TO 35 KT. WINDS ARE
  EXPECTED TO EASE OVERNIGHT...BUT GALES WILL DEVELOP AGAIN
  SUNDAY MORNING AND PERSIST INTO MONDAY.

* AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY VERY STEEP
  SEAS AND SMALL CRAFT ADVISORY WINDS THROUGH TONIGHT. GALES WILL
  BEGIN TO AFFECT ALL AREAS BY SUNDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-161815-
/O.CON.KMFR.SE.W.0009.000000T0000Z-140218T0000Z/
/O.CON.KMFR.SI.Y.0020.000000T0000Z-140217T1800Z/
/O.CON.KMFR.GL.W.0006.140216T1600Z-140217T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
912 PM PST SAT FEB 15 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST
MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY.
A GALE WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST
MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
10 AM PST MONDAY. 

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM
WARNING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY. A GALE WARNING
REMAINS IN EFFECT FROM 8 AM SUNDAY TO 10 AM PST MONDAY. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY.

* SEAS: 16 TO 20 FEET. SEAS WILL LIKELY DIMINISH SLIGHTLY 
  TONIGHT THEN RESUME RISING SUNDAY THROUGH SUNDAY NIGHT AND 
  REMAIN HIGH ON MONDAY. 

* WINDS: SOUTH AT 25 TO 30 KT WITH GUSTS UP TO 40 KT. WINDS ARE 
  EXPECTED TO EASE OVERNIGHT. GALES WILL DEVELOP AGAIN SUNDAY 
  MORNING AND PERSIST INTO MONDAY. 

* AREAS AFFECTED: ALL AREAS CAN EXPECT VERY STEEP AND HAZARDOUS
  SEAS AND SMALL CRAFT WINDS. WINDS WILL BE WEAKER SOUTH OF GOLD
  BEACH AND WITHIN 10 NM FROM SHORE. GALES WILL RETURN TO THE
  WATERS NORTH OF CAPE SEBASTIAN BY SUNDAY AFTERNOON. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:02 PM PST, 3 hours earlier.

Area forecast discussion, Feb 15, 3:02 PM PST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PST SAT FEB 15 2014

.SHORT TERM...A WELL DEFINED COLD FRONT HAS JUST MOVED ONSHORE.
VERY IMPRESSIVE WINDS ASSOCIATED WITH THIS COLD FRONT BUT NOT TOO
MUCH PRECIPITATION. AS A RESULT...HAVE LOWERED PRECIPITATION
FORECASTS CONSIDERABLY FROM PREVIOUS FORECAST. THIS SHOULD BODE
WELL TO ALLEVIATE ANY FURTHER SIGNIFCANT RIVER RISES AS THIS FRONT
MOVES INLAND. SATELLITE IMAGERY SHOWS PLENTY OF BREAKS IN THE
CLOUDS BEHIND THE FRONT SO AM ONLY EXPECTING SCATTERED TO NUMEROUS
SHOWERS OVERNIGHT TONIGHT. THE BIG ISSUE IS WIND. MANY STATIONS
ALONG AND EAST OF THE CASCADES ARE SHOWING WIND ADVISORY AND HIGH
WIND WARNING LEVEL WINDS AT THIS TIME AND THESE WINDS WILL
CONTINUE FOR A GOOD PORTION OF TONIGHT UNTIL THE FRONT PASSES THROUGH.

THIS FRONT PUTS US INTO A TRANSITION FROM THE WARM SOUTHWEST FLOW
AND VERY MOIST SUB TROPICAL REGIME TO A COOLER WEST TO NORTHWEST
AND NOT SO MOIST REGIME. THE NEXT SYSTEM IN THIS NORTHWEST FLOW
MOVES THROUGH ON MONDAY. SNOW LEVELS DROP TO PASS LEVELS WITH
MONDAYS SYSTEM WHICH WILL BRING MUCH WELCOMED SNOW TO THE
MOUNTAINS. ANOTHER SOMEWHAT JUICIER SYSTEM FOLLOWS ON TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...COLD ADVECTION ON
WEDNESDAY WILL DROP SNOW LEVELS TO AROUND 2500 FEET BY DAY'S END.
DEEP, MOIST, ONSHORE FLOW COMBINED WITH OROGRAPHIC ENHANCEMENT WILL
KEEP PRECIPITATION GOING THROUGH THE DAY WEDNESDAY. QPF AMOUNTS
DON'T LOOK TERRIBLY HEFTY BUT SHOULD BE ENOUGH TO PRODUCE MODERATE
SNOW AMOUNTS ALONG THE WEST FACING SLOPES OF ALL OUR RANGES.
PRECIPITATION BRIEFLY EBBS WEDNESDAY NIGHT BUT WILL RETURN ON
THURSDAY AS ANOTHER SHORTWAVE MOVES THROUGH. SNOW LEVELS WILL REMAIN
AROUND 3000 FEET ON THURSDAY, SO ADDITIONAL IMPACTS FROM SNOW IN THE
MOUNTAINS IS LIKELY. IT LOOKS LESS LIKELY THAT THE LOWER PASSES SUCH
AS SEXTON SUMMIT WILL BE SIGNIFICANTLY IMPACTED, BUT IT WILL
PROBABLY SNOW AT TIMES ON THE LOWER PASSES WEDNESDAY THROUGH
THURSDAY, ESPECIALLY AT NIGHT. UPPER RIDGING DEVELOPS OFFSHORE ON
FRIDAY AND WE BEGIN TO DRY OUT UNDER MORE STABLE NORTHWEST FLOW
ALOFT. THE RIDGE AXIS GETS CLOSER TO THE COASTLINE OVER THE WEEKEND
AND THIS WILL INDUCE AN OFFSHORE FLOW IN THE LOW LEVELS. THE RESULT
SHOULD BE DRY WEATHER WITH VALLEY INVERSIONS. -WRIGHT

&&

.AVIATION...BASED ON THE 15/18Z TAF CYCLE.
A STRONG COLD FRONT IS APPROACHING THE COAST THIS AFTERNOON. IT IS
EXPECTED TO ARRIVE AT THE COAST AROUND 16/00Z, RACE TO THE CASCADE
CREST BY 16/02Z, AND THEN PROCEED ACROSS THE EAST SIDE. GUSTY SOUTH
TO SOUTHWEST WINDS WILL CONTINUE OVER THE COAST, MOUNTAINS, AND EAST
SIDE AHEAD OF THE FRONT. WINDS ARE BEGINNING TO MIX DOWN INTO THE
WEST SIDE VALLEYS AND WILL BECOME STRONG AND GUSTY JUST AS THE FRONT
ARRIVES. THE ACCOMPANYING LOW LEVEL WIND SHEAR JUST PRIOR TO WIND
ONSET IN THE LOWER ELEVATIONS WILL LEAD TO BUMPY APPROACHES.
CONDITIONS ARE GENERALLY MVFR OR BETTER IN LIGHT RAIN AHEAD OF THE
FRONT, BUT EXPECT CONDITIONS TO DETERIORATE TO IFR FOR A COUPLE OF
HOURS IN MODERATE TO HEAVY RAIN DURING FROPA. ALSO, MODERATE
CONVECTION IS SEEN IMMEDIATELY BEHIND THE FRONT AND WILL MOVE IN
SHORTLY AFTER FROPA. THIS CONVECTION IS MOVING DUE EAST AT AROUND 50
KT AND WILL BRING GUSTY WINDS AND ISOLATED LIGHTNING STRIKES AS IT
MOVES THROUGH THIS EVENING. THIS IS MOST LIKELY AT THE COAST BUT MAY
ALSO OCCUR INLAND. CONDITIONS WILL IMPROVE FROM WEST TO EAST LATE
THIS EVENING. -WRIGHT

&&

.MARINE...

WIND WILL EASE RAPIDLY THIS EVENING AS THE STRONG COLD FRONT MOVES
ONSHORE. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS BEHIND THE FRONT IN
THE COLD UNSTABLE AIR. THIS THREAT WILL CONTINUE UNTIL AROUND
MIDNIGHT. SEAS WILL REMAIN STEEP AS A HIGH WEST SWELL BRIEFLY
BECOMES DOMINANT OVERNIGHT. ANOTHER STRONG COLD FRONT WILL FOLLOW
CLOSELY BEHIND WITH GALES AND VERY STEEP SEAS EXPECTED TO DEVELOP
SUNDAY INTO SUNDAY NIGHT. SEAS ARE EXPECTED TO PEAK AROUND 22 FT
SUNDAY NIGHT INTO MONDAY MORNING DUE TO LARGE WESTERLY SWELL AND
VERY STEEP WIND WAVES. THIS STORMY PATTERN WILL PERSIST THROUGH THE
NEXT WEEK WITH HIGH TO VERY HIGH SEAS...AND  PERIODS OF GALE FORCE
WINDS POSSIBLE THROUGH WEDNESDAY NIGHT. /JBL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 AM PST SUNDAY FOR ORZ030-031.
     FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR ORZ021>028.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR
     ORZ021-022-024.
     WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ023-025-026.
     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ027-028.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.

CA...HIGH WIND WARNING UNTIL 4 AM PST SUNDAY FOR CAZ085.
     FLOOD WATCH UNTIL 10 PM PST THIS EVENING FOR CAZ080.
     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR CAZ084.
     HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM
     THIS EVENING TO 10 AM PST MONDAY FOR PZZ350-356-376.
     STORM WARNING UNTIL 6 PM PST THIS EVENING FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 6 PM PST THIS EVENING FOR PZZ350-356-370-376.
     GALE WARNING FROM 8 AM SUNDAY TO 10 AM PST MONDAY FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST MONDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM THIS EVENING TO 8 AM
     PST SUNDAY FOR PZZ370.

KRS/TRW/TRW

In the hours before

Local storm report, Feb 15, 3:45 PM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
345 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
02/15/2014  M2.10 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            330PM TO 330PM.

&&

GLASER
Local storm report, Feb 15, 3:46 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
346 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     NON-TSTM WND GST 9 SSE SUMMER LAKE       42.86N 120.69W
02/15/2014  M63 MPH          LAKE               OR   TRAINED SPOTTER

            SUSTAINED 40 MPH WITH 50 MPG GUSTS.

&&

BPN
Local storm report, Feb 15, 4:09 PM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
409 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND GST 1 ENE BROOKINGS         42.06N 124.28W
02/15/2014  M60 MPH          CURRY              OR   TRAINED SPOTTER

            RECORDED AT BROOKINGS HARBOR.

1145 AM     NON-TSTM WND GST PORT ORFORD             42.75N 124.50W
02/15/2014  M62 MPH          CURRY              OR   TRAINED SPOTTER

            RECORDED AT THE HARBOR.

&&

BPN
Local storm report, Feb 15, 4:25 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
425 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HEAVY RAIN       N MYRTLE POINT          43.07N 124.13W
02/15/2014  M3.92 INCH       COOS               OR   TRAINED SPOTTER

            CALENDAR DAY 2/14. E. FORK OF COQUILLE OUT OF BANKS FOR A
            TIME ON 2/14. CURRENTLY ABOUT 2 FEET BELOW FLOOD.

&&

GLASER
Local storm report, Feb 15, 5:01 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
501 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 SSE ASHLAND           42.18N 122.69W
02/15/2014  M1.03 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

BPN
Local storm report, Feb 15, 5:32 PM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
532 PM PST SAT FEB 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       OBRIEN                  42.07N 123.70W
02/15/2014  M2.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT. WINDS GUSTING ESTIMATED 25 TO 30
            MPH AT TIME OF REPORT.

&&

BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:18 AM PSTHazardous Seas WarningMFR31 hr
Feb 16, 3:18 AM PSTSmall Craft Advisory for WindsMFR35 hr
Feb 16, 3:18 AM PSTSmall Craft Advisory for Hazardous SeasMFR5 days
Feb 16, 2:37 PM PSTWind AdvisoryMFRKlamath, Lake30 hr
Feb 16, 3:12 PM PSTHazardous Seas WatchMFR24 hr
Feb 16, 3:12 PM PSTSmall Craft Advisory for WindsMFR23 hr
Feb 16, 3:12 PM PSTSmall Craft Advisory for Hazardous SeasMFR4 days

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.